Diseases & Conditions (A-Z)

A

B

C

D

E

F

G

H

I

J

K

L

M

N

O

P

Q

R

S

T

U

V

W

X

Y

Z

Acyclovir (Sitavig, Zovirax) : Uses, Dose, Side effects, Precautions, Interactions


Acyclovir
Generic Name: Acyclovir (oral)
Brand Names:  Sitavig, Zovirax



Introduction
Acyclovir is an antiviral drug. It slows the growth and spread of the herpes virus in the body. It will not cure herpes, but it can lessen the symptoms of the infection.

Uses
Acyclovir is used to treat infections caused by certain types of viruses. It treats cold sores around the mouth (caused by herpes simplex), shingles (caused by herpes zoster), and chickenpox.
This medication is also used to treat outbreaks of genital herpes. In people with frequent outbreaks, acyclovir is used to help reduce the number of future episodes.
Acyclovir is used to treat infections caused by herpes viruses, such as genital herpes, cold sores, shingles, and chicken pox.
Acyclovir may also be used for purposes.

How to use Acyclovir?
Take this medication by mouth with or without food, usually 2 to 5 times a day as directed by your doctor. Drink plenty of fluids while taking this medication unless your doctor directs you otherwise.

Side effects
Your doctor has prescribed this medication because he or she has judged that the benefit to you is greater than the risk of side effects. Many people using this medication do not have serious side effects.
Nausea, diarrhea, headache, or vomiting may occur. If any of these effects persist or worsen, tell your doctor or pharmacist promptly.
Check with your doctor immediately if any of the following side effects occur while taking acyclovir:
Less common
Canker sores
Pain in the gums
Sores, ulcers, or white spots on the tongue or inside the mouth
Some side effects of acyclovir may occur that usually do not need medical attention. These side effects may go away during treatment as your body adjusts to the medicine. Also, your health care professional may be able to tell you about ways to prevent or reduce some of these side effects. Check with your health care professional if any of the following side effects continue or are bothersome or if you have any questions.
Allergic reaction
A very serious allergic reaction to this drug is rare. Seek immediate medical attention if you notice any of the following symptoms of a serious allergic reaction: rash, itching/swelling (especially of the face/tongue/throat), severe dizziness, trouble breathing.
Drug Precautions
You should not take this medicine if you are allergic to acyclovir or valacyclovir (Valtrex). You should not take acyclovir buccal tablets (Sitavig) if you are allergic to milk proteins.
To make sure acyclovir is safe for you, tell your doctor if you have:
Kidney disease
A weak immune system (caused by disease or by using certain medicine).
Acyclovir is not expected to harm an unborn baby. Tell your doctor if you are pregnant or plan to become pregnant during treatment.
Herpes can be passed to your baby during childbirth if you have a genital lesion when your baby is born. If you have genital herpes, it is very important to prevent herpes lesions during pregnancy. Take your medicine as directed to best control your infection.
Acyclovir passes into breast milk and may harm a nursing infant. Do not take this medication without telling your doctor if you are breast-feeding a baby.

Drug Interactions
Drug interactions may change how your medications work or increase your risk for serious side effects.
Some products that may interact with this drug include: other drugs that may cause kidney problems (including nonsteroidal anti-inflammatory drugs-NSAIDs such as ibuprofen, naproxen).
Acyclovir is very similar to valacyclovir. Do not use medications containing valacyclovir while using acyclovir.

Drug Overdose/Misses dose
If someone has overdosed and has serious symptoms such as passing out or trouble breathing, call EMERGENCY.
Symptoms of overdose may include: change in the amount of urine, extreme tiredness, agitation, loss of consciousness, seizures.
If you miss a dose, take it as soon as you remember. If it is near the time of the next dose, skip the missed dose and resume your usual dosing schedule. Do not double the dose to catch up.

WARNING

Information provided here is only for education and awareness purpose, Its not a medical advice. Follow your doctor’s instructions strictly and read information leaflet by manufacturer carefully.

Medicines & Drugs (A-Z)